Winter Weather, Nacogdoches
- When
- January 28, 3:00 AM CST to 10:00 AM CST
- Where
- Nacogdoches forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 31.616, -94.616 (the zone’s center; the record gives no point)
Another arctic cold front moved into the region Monday, January 27th, resulting in very cold and much below normal temperatures across the region. An upper level disturbance moving atop this very cold air mass resulted in areas of snow, sleet and freezing rain across Deep East Texas and the southern sections of North Central Louisiana early Tuesday morning for the second time in less than a week.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Another arctic cold front moved into the region Monday, January 27th, resulting in very cold and much below normal temperatures across the region. An upper level disturbance moving atop this very cold air mass resulted in areas of snow, sleet and freezing rain across Deep East Texas and the southern sections of North Central Louisiana early Tuesday morning for the second time in less than a week. The wintry mix was more predominant over Deep East Texas, with the snow the more dominant precipitation type across the southern sections of North Central Louisiana. The precipitation ended around mid morning on the 27th, resulting in mainly light snowfall accumulations across the region. Below are some snow totals for selected cities across Northeast Texas. Etoile: 1.00 inch, San Augustine: 1.00 inch, Hemphill 1.00 inch, Lufkin: 0.30 inches, Center: 0.30 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 27, 9:15 PM CST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 PM CST MON JAN 27 2014
.DISCUSSION...
FREEZING TEMPERATURES HAVE WORKED INTO THE CWA THIS EVENING WITH
THE FREEZE LINE GENERALLY ALONG AND NORTH OF A MONROE...EL DORADO...
TEXARKANA...CLARKSVILLE LINE. READINGS WILL CONTINUE TO FALL...
REACHING FREEZING OR BELOW IN ALL LOCATIONS BY DAYBREAK.
PRECIPITATION WAS BEGINNING TO DEVELOP ACROSS CENTRAL TEXAS AT
THIS TIME...AND SHOULD REACH SOUTHWEST PORTIONS OF THE CWA AFTER
MIDNIGHT. EXPECT A BRIEF PERIOD OF LIGHT RAIN OR SPRINKLES TO
BEGIN WITH...POSSIBLY MIXED WITH SLEET...BUT WITH COLD AIR
ADVECTION CONTINUING THROUGHOUT THE COLUMN...A CHANGE OVER TO ALL
SNOW WILL TAKE PLACE ACROSS MOST OF THE ADVISORY AREA BEFORE DAYBREAK.
IF ANY PRECIP FALLS IN AREAS NORTH OF THE ADVISORY...EXPECT IT TO
BE ALL SNOW OR FLURRIES.
CURRENT FORECAST SEEMS TO BE ON TRACK FOR THE MOST PART...SO NO
UPDATE TO GRIDS AT THIS TIME.
&&
.AVIATION...
THICK...BUT MOSTLY UPPER LVL CLOUDS...HAVE SPREAD ACROSS THE AREA IN
STG WESTERLY FLOW ALOFT. N-NE SFC WINDS OF 10 TO 15 KTS CAN BE
EXPECTED TO REMAIN AT LEAST 10 KTS THRU THE NIGHT AND INTO TUESDAY.
GUSTS OVER 20 KTS MAY OCCUR AT MAINLY KMLU TERMINAL. LOW VFR CIGS
OVER TX HILL COUNTRY...WILL ADVECT INTO SOUTHERN PORTIONS OF CWA
LATER TONIGHT...INCLUDING KLFK...WHERE LIGHT SNOW AND TEMPO MVFR
CIGS MAY ALSO OCCUR BY AROUND 28/10Z. FURTHER NORTH ALONG
I-20...SOME TEMPO LOW MVFR CIGS ALSO POSSIBLE ALONG NORTHERN EDGE OF
THIS CLOUD DECK BEFORE UPPER TROUGH SWINGS THRU AND BRINGS CLEARING
SKIES AND DIMINISHING WINDS BTWN 28/21-24Z./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 25 35 17 44 26 / 20 20 10 10 10
MLU 25 34 17 41 21 / 20 30 10 10 10
DEQ 18 35 9 40 20 / 10 10 10 10 10
TXK 20 35 13 40 26 / 10 10 10 10 10
ELD 20 34 11 40 22 / 10 10 10 10 10
TYR 24 36 15 46 30 / 20 20 10 10 10
GGG 24 35 14 45 27 / 20 20 10 10 10
LFK 26 33 18 47 27 / 40 50 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...WINTER WEATHER ADVISORY FROM 3 AM TO 6 PM CST TUESDAY FOR THE
FOLLOWING ZONES: LAZ017>022.
OK...NONE.
TX...WINTER WEATHER ADVISORY FROM 3 AM TO 6 PM CST TUESDAY FOR THE
FOLLOWING ZONES: TXZ149-152-153-165>167.
&&
14/07HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 338 PM CST MON JAN 27 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-150-151-281200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-RUSK-PANOLA- 338 PM CST MON JAN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... TEMPERATURES WILL REALLY BEGIN TO DROP TONIGHT AFTER SUNSET WITH A STRONG PUSH OF COLD AIR INTO THE REGION FROM THE NORTH AND WEST. SOME LOCATIONS ALONG AND JUST TO THE SOUTH OF INTERSTATE 20 CORRIDOR COULD SEE LIGHT SNOW FALLING DURING THE PREDAWN HOURS TUESDAY WITH LITTLE IF ANY ACCUMULATION EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AGAIN THERE WILL BE SMALL CHANCES FOR LIGHT SNOW ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA DURING THE DAY TUESDAY. ANY PRECIPITATION THE REGION SEES ON TUESDAY WILL BE ENDING LATE TUESDAY AFTERNOON. HOWEVER... THE ARCTIC AIRMASS WILL LINGER OVER THE AREA THROUGH MID TO LATE WEEK BEFORE A WARMING TREND BEGINS. RECORD COLD TEMPERATURES WILL BE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING FOR MANY LOCATIONS. LOW TEMPERATURES WEDNESDAY MORNING WILL RANGE FROM SINGLE DIGITS ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...WITH TEENS EXPECTED ELSEWHERE. FOR THE UPCOMING WEEKEND INTO EARLY NEXT WEEK...WARMING TEMPERATURES AND INCREASING MOISTURE WILL LEAD TO SHOWERS AND THUNDERSTORMS RETURNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT FOR SEVERE WEATHER. LAZ017>022-TXZ149-152-153-165>167-281200- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CHEROKEE- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 338 PM CST MON JAN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... TEMPERATURES WILL REALLY BEGIN TO DROP TONIGHT AFTER SUNSET WITH A STRONG PUSH OF COLD AIR INTO THE REGION FROM THE NORTH AND WEST. MOISTURE WILL BEGIN TO INCREASE HOWEVER...WITH THE POSSIBILITY OF SOME WINTER PRECIPITATION ACROSS THE REGION LATE TONIGHT. THE PRECIPITATION COULD BEGIN AS A MIXTURE OF LIGHT FREEZING RAIN...MIXED WITH SLEET AND LIGHT SNOW...BEFORE CHANGING OVER TO ALL SNOW BY MID MORNING TUESDAY. ANY ACCUMULATIONS LATE TONIGHT WILL BE LIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANY SLEET AND SNOW MIXTURE EARLY TUESDAY MORNING SHOULD CHANGE OVER TO ALL SNOW BEFORE THE PRECIPITATION MOVES SOUTH AND EAST OF THE REGION BY LATE TUESDAY AFTERNOON. HOWEVER...THE ARCTIC AIRMASS WILL LINGER OVER THE AREA THROUGH MID TO LATE WEEK BEFORE A WARMING TREND BEGINS. RECORD COLD TEMPERATURES WILL BE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING FOR MANY LOCATIONS. LOW TEMPERATURES WEDNESDAY MORNING WILL RANGE FROM SINGLE DIGITS ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS... WITH TEENS EXPECTED ELSEWHERE. FOR THE UPCOMING WEEKEND INTO EARLY NEXT WEEK...WARMING TEMPERATURES AND INCREASING MOISTURE WILL LEAD TO SHOWERS AND THUNDERSTORMS RETURNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT FOR SEVERE WEATHER. 13
The national radar mosaic for the moment the first event began.
5 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, January 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 489012, 489013, 489014, 489015, 489016.